Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Will testosterone enanthate trigger panic attacks and should I take HCG and aromatase inhibitor along with this?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3397 Questions
Hi Dr. XXXXXXX .good are you doing today? :) I have been diagnosed with high BP, LVH of the heart and mild CAD. My testosterone levels are also on the lower side (340 ng/dcl) and I had consulted an endo who had prescribed 250 mg of testosterone enanthate weekly to treat the issue as I have secondary hypogonadism(my LH/FSH levels and the gonads are all normal).Problem is I had recurrent bouts of panic attacks earlier and have read that these injections may trigger them again.Another thing is do you believe I should take HCG and an aromatase inhibitor too along with this? I have a low sperm count of 18 million/ml. Can you please advise what to do? Thanks a ton.
Posted Thu, 6 Feb 2014 in Hypertension and Heart Disease
Answered by Dr. Raju A.T 6 hours later
Brief Answer: Start with Testoserone Detailed Answer: Hi, Thanks for your query. I am sorry to say that Dr XXXXXXX is not available for sometime now. I shall answer your query instead. I suggest you to start with the testosterone injections alone first. Though testosterone is known to cause anxiety in some its not a commonly encountered symptoms. I consider the chances of it complicating your panic attacks are meagre. Taking Aromatase inhibitors or HCG though useful, I suggest you to postpone the idea until the effects of Testosterone on you are studied and analyzed. Regular semen analysis and testing other hormonal levels will provide us ghlp on to decide whether or not to go for HCG or Aromatase inhibitors. Hope, I answered your query. Regards,
Above answer was peer-reviewed by
Follow-up: Will testosterone enanthate trigger panic attacks and should I take HCG and aromatase inhibitor along with this? 16 hours later
Hi Dr. XXXXXXX thanks a lot for your prompt response. So is it ok to start with 250 mg of enanthate weekly initially? I am obese with body weight of 113 kgs and also have left ventricular hypertrophy of the heart. An angiography of my heart was done last February where the doctor did not find any blockage of the arteries but there was a treadmill test done with nuclear medicine in which he identified mild coronary artery disease.He himself assured me that it is of no concern though. Another point that I wanted to note is that I was also diagnosed with mild aortic regurgitation after a colour doppler test last August.I am worried because I know that testosterone increases BP and it might affect the heart too causing heart failure (read about lots of body builders dying of heart disease after taking steroids.). So is it completely safe if I start taking the injections now?I have plans of gradually increasing it but of course within safe limits and as prescribed by the doctor.
Answered by Dr. Raju A.T 2 days later
Brief Answer: Yes, you can start Detailed Answer: Hi, Thanks for writing back. Testosterone complicating heart disease though possible is a rare occurrence. You can take the injections without too much worry. Also I consider it safe you to discuss the same with your cardiologist. The dosage of the injections better be decided by the endocrinologist. He after examining you and considering the need for the injections can formulate a dosage suitable for you. Wish you good health. Regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor